Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Galois representations and Hecke operators
associated with the mod $p$ cohomology
of $GL(1,\mathbb {Z})$ and $GL(2,\mathbb {Z})$


Author: Avner Ash
Journal: Proc. Amer. Math. Soc. 125 (1997), 3209-3212
MSC (1991): Primary 11F75
MathSciNet review: 1422842
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that any Hecke eigenclass in the mod $p$ cohomology of a congruence subgroup of $GL(1,\mathbb {Z})$ or $GL(2,\mathbb {Z})$ has attached to it a mod $p$ Galois representation such that the characteristic polynomial of a Frobenius element at a prime $l$ equals the Hecke polynomial at $l$.


References [Enhancements On Off] (What's this?)

  • [A] Avner Ash, Galois representations attached to mod 𝑝 cohomology of 𝐺𝐿(𝑛,𝑍), Duke Math. J. 65 (1992), no. 2, 235–255. MR 1150586, 10.1215/S0012-7094-92-06510-0
  • [A1] A. Ash, Galois representations and cohomology of $GL(n,\mathbb Z)$, Seminaire de Theorie des Nombres, Paris, 1989-90, (S. David, ed.), Birkhauser, Boston (1992), 9-22.
  • [AMa] A. Ash and R. Manjrekar, Galois Representations and Hecke Operators associated with the mod-$p$ cohomology of $GL(m(p-1),\mathbb Z)$, to appear in Math. Zeit.
  • [AMc] Avner Ash and Mark McConnell, Experimental indications of three-dimensional Galois representations from the cohomology of 𝑆𝐿(3,𝑍), Experiment. Math. 1 (1992), no. 3, 209–223. MR 1203875
  • [AS] Avner Ash and Glenn Stevens, Cohomology of arithmetic groups and congruences between systems of Hecke eigenvalues, J. Reine Angew. Math. 365 (1986), 192–220. MR 826158
  • [DS] Pierre Deligne and Jean-Pierre Serre, Formes modulaires de poids 1, Ann. Sci. École Norm. Sup. (4) 7 (1974), 507–530 (1975) (French). MR 0379379
  • [Se] Jean-Pierre Serre, Sur les représentations modulaires de degré 2 de 𝐺𝑎𝑙(\overline{𝑄}/𝑄), Duke Math. J. 54 (1987), no. 1, 179–230 (French). MR 885783, 10.1215/S0012-7094-87-05413-5
  • [Sh] Goro Shimura, Introduction to the arithmetic theory of automorphic functions, Publications of the Mathematical Society of Japan, No. 11. Iwanami Shoten, Publishers, Tokyo; Princeton University Press, Princeton, N.J., 1971. Kan\cflex o Memorial Lectures, No. 1. MR 0314766

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 11F75

Retrieve articles in all journals with MSC (1991): 11F75


Additional Information

Avner Ash
Affiliation: The Ohio State University, Department of Mathematics, 231 W. 18th Ave, Columbus, Ohio 43210
Email: ash@math.ohio-state.edu

DOI: https://doi.org/10.1090/S0002-9939-97-04085-9
Received by editor(s): June 23, 1996
Additional Notes: Research partially supported by NSA grant MDA-904-94-2030. This manuscript is submitted for publication with the understanding that the United States government is authorized to reproduce and distribute reprints.
Communicated by: William W. Adams
Article copyright: © Copyright 1997 American Mathematical Society